MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ISNARE SYSTEM - OVAL SNARE

UNITED STATES ENDOSCOPY GROUP, INC. ISNARE SYSTEM - OVAL SNARE
Model Number 00711086
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The isnare system is a 3.0mm, dual lumen device providing both needle injection and monopolar electrocautery polypectomy snare capability within a single catheter device.The reported event occurred during a second use of the polypectomy snare portion of the device during a procedure to resect a large polyp site.The user cut the handle of the isnare in order to extubate the endoscope, then reinserted the scope next to the isnare catheter and used forceps to free the snare loop from the polyp.Hemostasis clips were applied at the polyp site and the patient was admitted to the hospital overnight.The user facility would not explain if the use of clips and overnight observation were due to the reported event or due to the large size of the polyp site.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "before reinserting the device into the endoscope, check to confirm that the needle and snare function and that they are in a retracted position.The electrosurgical generator should be set to the proper settings that allow resection of the polyp with controlled hemostasis.Consult the electrosurgical generator manufacturer's instruction booklet for proper use of the generator, proper settings, use of the active cord, and the proper application and position of the patient return electrode." us endoscopy has offered in-service training on the use of the device, however the user facility has declined.
 
Event or Problem Description
The user facility reported the isnare device failed to complete the resection of a large polyp, and that the user was unable to disengage the snare loop from the polyp.The user reported a procedural delay resulted from freeing the snare loop from the polyp with a forceps device.The polyp resection was finished with another snare and the procedure was completed.

Brand Name
ISNARE SYSTEM - OVAL SNARE
Common Device Name
ISNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8120180
Report Number1528319-2018-00038
Device Sequence Number11151189
Product Code FDI
UDI-Device Identifier00816765010921
UDI-Public(01)00816765010921
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K040961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model Number00711086
Device Catalogue Number00711086
Device Lot Number1813625
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1